MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34873
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the inner lumen of flexor parallel ureteral access sheath peeled.During removal of the dilator from the sheath, the inner lumen of the sheath peeled approximately 1 mm from the distal end of the sheath and continued to peel proximally as the dilator was removed.All of the peeled inner lining came out of the sheath.No part of the device remained in or was required to be retrieved from the patient.A new device was used to complete the procedure.The patient did not experience any adverse effects as a result of this occurrence.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary: as reported, the inner lumen of flexor parallel ureteral access sheath peeled.During removal of the dilator from the sheath, the inner lumen of the sheath peeled approximately 1mm from the distal end of the sheath and continued to peel proximally as the dilator was removed.All of the peeled inner lining came out of the sheath.No part of the device remained in or was required to be retrieved from the patient.A new device was used to complete the procedure.The patient did not experience any adverse effects as a result of this occurrence.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, and quality control data.Product returned in original open packaging.The distal end of the lumen on the dilator was damaged.Scrape marks were visible along the tapered end.Residue was observed in the inner diameter of the sheath.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: note: prior to placement, activate the hydrophilic coating by removing the dilator from the flexor sheath and immersing all components in sterile water or isotonic saline.This will allow the hydrophilic surface to absorb water and become lubricious, easing placement under standard conditions.Dilator and sheath returned in original packaging.The dilator was found to be damaged along the tapered end, with scrape marks observed.Residue was observed inside the sheath.The residue was likely coating material from the sheath.Slight damage was also observed on the distal end of the sheath.It appears that an unknown object, perhaps a wire guide, was suck between the outside of the dilator and inside of the sheath, that caused the reported sheath damage during removal of the dilator from the sheath.There was no information provided about a possible unknown object, so the cause for the issue could not be conclusively determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12316966
Report Number1820334-2021-01976
Device Sequence Number4173002
Product Code FED
UDI-Device Identifier00827002348738
UDI-Public(01)00827002348738(17)230408(10)13121643
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberG34873
Device Catalogue NumberFUS-107035-P
Device Lot Number13121643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date10/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIOFOCUS GUIDEWIRE; TERUMO RADIOFOCUS GUIDEWIRE